Arkansas, 2016

Drought in Arkansas, November 8 to 14, 2016

November 8 to 14, 2016 · NWS SHV · 1 event in 1 county or zone

Severe drought conditions (D2) expanded in Lafayette County Arkansas during the second week of November 2016, as monthly temperatures remained two to four degrees above normal and below normal rainfall continued. Beneficial rains fell across the county during the third week of the month, which resulted in a reduction of drought (to moderate, D1) by mid-month.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Severe drought conditions (D2) expanded in Lafayette County Arkansas during the second week of November 2016, as monthly temperatures remained two to four degrees above normal and below normal rainfall continued. Beneficial rains fell across the county during the third week of the month, which resulted in a reduction of drought (to moderate, D1) by mid-month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 7, 11:57 PM CST, 3 minutes earlier.

Area forecast discussion, Nov 7, 11:57 PM CST, 3 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1157 PM CST Mon Nov 7 2016

.AVIATION...
For the 08/06Z TAFs, mostly low VFR conditions starting out this
period with spotty light rain overnight along with lower ceilings
and patchy fog expected shortly after midnight. This will result
in some MVFR/IFR conditions for much of Tuesday morning and also
continuing through much of the daytime hours. Upper level trough
will continue to be the primary weather influence and thus the
lower clouds should prevail for much of the period with showers
still possible throughout the day. Winds will maintain a northeast
component near 5 kts or less throughout the forecast period. /19/

&&

.PREV DISCUSSION... /issued 944 PM CST Mon Nov 7 2016/

DISCUSSION...
Minor update to the current forecast by lowering the overnight
lows slightly but made no other significant changes to the ongoing
forecast. Surface high pressure this evening remained centered
over the Delta Regions of Eastern Arkansas, Western Mississippi,
and Northeast and North Central Louisiana to provide cool
temperatures and mainly Northeast and Easterly winds. Aloft a
trough of low pressure across the Central and Southern Plains will
 provide weak impulses across the Four State Region and keep rain
chances ongoing overnight and into tomorrow. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  59  71  58  71 /  30  40  30  10
MLU  59  70  57  72 /  60  60  30  10
DEQ  53  68  53  70 /  30  30  20  10
TXK  55  69  56  70 /  30  30  30  10
ELD  55  68  55  70 /  40  50  30  10
TYR  59  71  59  71 /  30  30  40  10
GGG  59  72  58  71 /  30  30  30  10
LFK  60  74  60  73 /  30  30  30  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

19/06
Hazardous weather outlook, Nov 7, 11:47 AM CST, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 AM CST MON NOV 7 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-081800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1147 AM CST MON NOV 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AREAS OF SHOWERS...AND POSSIBLY A FEW ISOLATED THUNDERSTORMS...WILL
CONTINUE THROUGH THE AFTERNOON ACROSS MUCH OF NORTH LOUISIANA AND
SOUTHWEST ARKANSAS NEAR AN UPPER LEVEL DISTURBANCE THAT WILL LIFT
NORTHEAST ACROSS THE AREA. ADDITIONAL ISOLATED TO SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS
EAST TEXAS AND SOUTHEAST OKLAHOMA THROUGH TONIGHT...AHEAD OF AN
UPPER LEVEL TROUGH OF LOW PRESSURE OVER THE SOUTHERN PLAINS.
HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE
ACROSS THE REGION TUESDAY...BEFORE DIMINISHING FROM NORTH TO SOUTH
TUESDAY NIGHT. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, Lafayette

When
November 8, 12:00 AM CST to November 14, 11:59 PM CST
Where
Lafayette forecast zone
Reported by
Drought Monitor
Coordinates
33.241, -93.607 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, November 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 667456.